TOPOLOGY AND FRACTIONAL SPIN IN THE (2+1)-DIMENSIONAL SIGMA MODEL


PAK N., PERCACCI R.

PHYSICAL REVIEW D, vol.43, no.4, pp.1375-1384, 1991 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 43 Issue: 4
  • Publication Date: 1991
  • Doi Number: 10.1103/physrevd.43.1375
  • Title of Journal : PHYSICAL REVIEW D
  • Page Numbers: pp.1375-1384

Abstract

We discuss the appearance of theta vacua and solitons with fractional spin in the S2-valued nonlinear sigma model in two space dimensions. We use a formulation of the sigma model in terms of Euler angles and work within the context of canonical quantization. We show that when the model is coupled to an SU(2) topologically massive theory, the theta sectors disappear and the topological mass is not quantized.